I finished 8 rounds of chemo on June 1 and started on arimidex on June 8. I have more aches and pains now than I did when I was having chemo. Hands, legs and lower back all are achy and have sharp twinges of pain in them. It is hard to sleep or do anything because I feel so tired and uncomfortable. My oncologist said it can take 1-3 months for your body to get used to side effects of med but I cannot live like this for that long. I take gabapentin ,and extra strength tylenol or ibuprofen but they don't help. Has anyone else experienced this or have any helpful hints?
Side effects of arimidex: I finished... - SHARE Breast Canc...
Your post really touched me. First because I'm on AIs and second because I co-facilitate SHARE's AI & Tamoxifen support group. Our next meeting is on Thursday, July 20 at 6 pm at SHARE's NYC office. If you're not local, let me know and we can plug you in via conference call. We always have lots of helpful suggestions and coping mechanisms.
I was on Arimidex for 2 1/2 years before the side effects (bad joint aches mostly) became tough to bear so my oncologist switched to me to Femara. The aches came on quicker, within a couple of months. I've been on Aromasin since the beginning of June and it's been pretty good. There are several AIs you can try. They're similar in makeup but some agree with us better than others. One woman in our group said she had bad side effects when on a generic and none when she was on the non-generic version of the same drug.
I've found that exercise helps and also drinking more water. Leg cramps is also a sign of not being properly hydrated and I realized that I wasn't drinking enough water. Some people recommend magnesium (pill or spray) for leg cramps. My oncologist also suggested CoQ10 for joint aches. I am a big supporter of acupuncture for everything. It also gives me relief from some of the AI symptoms. Some insurances actually cover acupuncture. If not, there are lots of "community" acupuncture clinics around (where they treat more than one person at a time which keeps the costs down) so that's another route to go.
Hang in there! We're lucky to be able to take drugs that reduce our chance of recurrence by about 50%. If we can deal with the side effects!
I started it in the month between chemo and radiation. It took 2 months before the pain in my knees kicked in. Other joints followed. I alternated between acetaminophen and ibuprofen every 4-6 hours for months before the pain subsided. Or maybe I just got used to it. I am a pretty tough cookie and felt willing to pay the price to (hopefully) stay alive. After 2.5 years my doctor switched me to Aleve. I took 1 pill in the morning and 1 in the evening and after 3 days I finally had pain relief. After a few weeks, I switched to taking Aleve on an as needed basis and that's where it's been for the last 2 years. I take OTC only once or twice a week. Of course, I will admit that losing almost 100 pounds has really helped my knees!
Tried taking Claritin, and Aleve as well as the Gabapentin to help with the side effects of Arimidex but wasn't getting any relief from the aches and pains as well as insomnia. Called the onc and told her I was stopping it until after I have the revision surgery on the 18th and then will wait a few days and will try the new prescription for Aromasin. Thanks for your replies.
I was on Celebrex for arthritis pain before being diagnosed with cancer. It helped me alot with the bone/joint pain from an AI. I only discovered that when I had to stop taking the Celebrex before a surgical procedure and got pain within two days of stopping the Celebrex. I have also heard that changing to another AI can help some folks. Low potassium can also cause leg cramps. I keep Pedialyte on hand and drink some of it when I get crampy legs. It helps alot, at least it has helped me and it also helps my husband when he gets leg cramps.
I was in the remix for three years until the day when I told my oncologist that that was sufficient I was sweating all the time tried gabapentin an antidepressant and I forget the name of the other mend but nothing provided me with any relief so here I am 15 years later and I have metastases bone metastases stage four and I am on letrozole And Ibrance
There are days where I have up to 25 hot liquid sweats I’ve tried acupuncture .to date this has not proven to be helpful however well I would like to throw everything that is every medication overboard I am not yet ready to face the consequences But it does not make life very pleasant
The only place I really feel good is in the swimming pool.
Yes. Oncologist put me on Cymbalta & Gabapentin later. Cymbalta saved me! I barely could take a step & it hurt so bad. These are strong, dangerous medicines but I can’t do without them. There’s side effects but after about 3 months I noticed them less & less. Hugs to you, I’ve been there & get your pains.